Send to

Choose Destination
See comment in PubMed Commons below
J Rheumatol. 2003 Jun;30(6):1341-3.

Digital necrosis related to carboplatin and gemcitabine therapy in systemic sclerosis.

Author information

  • 1Division of Rheumatology, The Johns Hopkins University School of Medicine, Baltimore, Maryland 21205, USA.


We present a woman with scleroderma who developed multiple ischemic digits after chemotherapy for lung cancer. The ischemia started during treatment with carboplatin and gemcitabine and required amputation of the affected digits. A review of the literature shows that thrombotic episodes coinciding with chemotherapy are not uncommon, though venous thrombosis occurs more frequently than arterial. Scleroderma patients are at particular risk for digital infarction because of their underlying vascular disease and associated Raynaud's phenomenon. This case illustrates the risk of severe digital ischemia and digital loss in patients with scleroderma during chemotherapy with carboplatin and gemcitabine.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Support Center